Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Multiple hard, tender, red bumps on both legs, please suggest me the remedy

I am a 26 year old female who recently started getting lumps on my legs. I got the first lump about 6-7 weeks ago and have only gotten more. I have about 8 lumps now. They are all tender, swollen and red. They have not gone away and only more keep showing up. The present on both legs below the knees. They are not soft like lipomas. Blood work was normal and a surgeon won t cut. Antibiotic didn t help. My doctor doesn t know what s going on. If I am on my feet for more than a half hour they ache from the knee down. Just walking for an hour or two can cause great pain. The pain starts in the knees and goes down through the ankles. The spasaming is almost constant. My doctor recommended I take ibuprofen for the inflammation. I haven t noticed any change. There is no itching associated with this either. I used to work out, but I haven t recently as I am afraid of the pain in my legs. I take a multivitamin every day and fish oil. I have been on birth control for 9 years, currently Tri-Sprintec (1 year), but I am switching to either the Nuvaring or Yaz. I also take Claritin and Singulair for allergies. I had a double hernia when I was 5 and my gallbladder removed last May. Please help! I need answers. It wouldn t be so bad if it weren t for the irritation of the spasming and the aching of the legs. I have never felt this pain before.
Asked On : Thu, 3 Feb 2011
Answers:  4 Views:  2014
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Anesthesiologist 's  Response
By seeing your complaints it appers that you are suffering from erythema nodosum whch is very common on shins, it is due to many causes including infection like streptecoccus, histoplasma, catscratch disease and many, some drugs like oral contraceptive pills may also cause this, before you take specific treatement punch biopsy of leisin is advisable which is confirmatory secondly x ray leg to rule out sarcoidosis and TB, throat swab culture to rule out streptococcal infection, then continue NSAID'S, if does not subside steroide may be needed, oral pottasium iodide is very helpful to reduce inflamaton, and most important treatment of underlying condition, stop OCP and adopt other methods of contraception. dont worry this condition is not dangerous but leads to very disconfort, consult your doctor and suggest my opinions also to him.
Take care
Answered: Tue, 13 Sep 2011
I find this answer helpful
  User's Response
I have been having the same problem with my legs. I have had them for a few weeks and they are multiplying and increasing in size. They are not itchy but sore to touch. The skin is red and there is a hard lump under the skin. I went to the doctors today and she said that it was a symptom of my Crohn's?
Answered: Fri, 20 May 2011
  User's Response
Erythema Nodosum... check it out... that's what it probably is. It is a symptom of crohn's disease but it is also a symptom of other things such as taking certain medications including birth control. It is a skin inflammation with red, tender lumps on the front of the legs below the knees.
Answered: Fri, 20 May 2011
  Anonymous's Response
My mom is having the same symptoms that you described. She started getting these swollen lumps around two months ago and the doctors were (still are) just as clueless as she is. The only thing they've done was prescribe her Naproxen for the pain and a anti-biotic which doesn't seem to be making any difference. I'll be watching this thread -- Please post any updates you find.

- I'll post an update later today with pictures of her knees and legs.
Answered: Fri, 4 Feb 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor